MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531P309
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
The customer reported that the during a total knee replacement post insertion a metal wire became detached from the poly insert.The product was removed form the patient.Case was completed using a triathlon cr tibial insert #3/9mm used ¿instead of cs insert.
 
Event or Problem Description
The customer reported that the during a total knee replacement post insertion a metal wire became detached from the poly insert.The product was removed form the patient case was completed using a triathlon cr tibial insert #3/9mm used ¿instead of cs insert.
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a triathlon insert was reported.The event was confirmed through visual analysis of the provided photograph.Conclusions: the customer reported that the during a total knee replacement post insertion a metal wire became detached from the poly insert.The reported device was not returned however photographs were provided for review.The photograph shows a recently explanted triathlon insert with the locking wire detached.Based on the photograph provided, it appears that the wire is slightly bent.This damage is consistent with attempted implantation and subsequent explantation of the device.No further investigation is required at this time.If additional information becomes available, this record will be reopened.

Brand Name
TRIATHLON CS INS SIZE 3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7912274
Report Number0002249697-2018-03104
Device Sequence Number2305247
Product Code MBH
UDI-Device Identifier07613327042160
UDI-Public07613327042160
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number5531P309
Device Lot NumberLHF 183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR